MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 <6> SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The potassium electrode lot number and expiration date were not provided.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable potassium electrode result from the cobas b 221 <6> system, the unit of measurement was requested but not provided.Patient 1's initial result from the b221 system was 7, and the result from an unspecified chemistry analyzer was 3.5.Patient 2's initial result from the b221 system was 8, and the result from an unspecified chemistry analyzer was 3.3.Additional results were provided.It is unclear if these are additional patient results or qc results.Clarification has been requested but has not been provided.The initial result from the b221 system was 6.13, and the repeat result on another cobas b221 system was 3.27.
 
Additional Manufacturer Narrative
The unit of measurement for the potassium results is mmol/l.Exact results were provided for both patients.Additional questionable sodium electrode results from the cobas b 221 <6> system were provided for patient 1.Patient 1's initial potassium result was 13.27 mmol/l, and the repeat result with another analyzer was 6.13 mmol/l.The initial sodium result was 126.1 mmol/l, and the repeat result with another analyzer was 133.2mmol/l.Patient 1 had a potassium result from the previous day of the event of 6.6 mmol/l.Patient 2's initial result was 7.55 mmol/l, and the repeat result with another analyzer was 3.57 mmol/l.The samples were repeated because the customer noticed that they gave too high a result.The investigation is ongoing.
 
Additional Manufacturer Narrative
The qc was within range on the date of the event.A field service engineer (fse) was able to resolve the issue by replacing the potassium and chloride electrodes.The cause of the event could not be determined.

Brand Name
COBAS B 221 <6> SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23778447
Report Number1823260-2025-05061
Device Sequence Number10075926
Product Code CEM
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/16/2025
04/16/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/06/2026
05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown